Jump to content

WinterMermaid


WinterMermaid

Recommended Posts

I am wanting to slowly taper off my current combination of 40mg Viibryd and 5 mg Abilify. I had tapered down to 10mg Viibryd and 2.5mg Abilify last April, then stopped both after 1 month on those doses. I had very high withdrawal symptoms: exhaustion and anxiety. I have been on these 2 meds for about 4 years now and feel that my life is in great shape and they are no longer needed. Any suggestions as to when to taper which of these 2?

 

Link to comment
  • Moderator Emeritus

Hi WinterMermaid and welcome to SA,

 

So that we have a clearer picture of what tapering you have done of your drugs please post the following information:

 

Viibryd:  date, dose; date, dose; date, dose etc

Abilify:   date, dose; date, dose; date, dose etc

 

Please also tell us your current symptoms.  Dr Joseph Glenmullen's WD Symptoms Checklist

 

Q:  Are you taking any other drugs/supplements?  If yes, please tell us the name and dose.

 

Once we have this information we will be better able to assess when you might be able to start tapering.

 

I will give you some information so that you can check it out and ask any questions you have.

 

SA recommends tapering by no more than 10% of the current dose with a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug.  Why taper by 10% of my dosage?

 

Taking multiple psych drugs? Which drug to taper first?
If you're not having an adverse reaction from the other medications, taper the most activating drug first. This is usually an antidepressant or stimulant (ADHD drug).

 

From the above topic: 

 

On 5/5/2012 at 4:34 AM, Altostrata said:

antipsychotics tend to be regulating or sedating drugs, causing drowsiness, sluggishness, or dopiness.

 

It is generally recommended to only taper one drug at a time.

 

Tips for tapering off aripiprazole (Abilify)

 

Tips for tapering off Viibryd (vilazodone)

 

This is your own introduction topic where you can ask questions about your own situation and journal your progress.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

ChessieCat,

Thanks for the helpful information. Per your request, here is more info on my meds:

Have been taking Viibryd40mg with Abilify5mg as base doses since October 2015. I tried to taper off a couple times over the last couple years, and I see now that I have been tapering too fast, especially on the low doses. Most recently, I did reductions of Viibryd from 40 to 20 to 10 over six months, interspersed with a reduction of Abilify from 5.0 to 2.5. I was doing fine at 10mgViibryd/2.5mgAbilify from January to April of 2019. In April I stopped taking both - I obviously mistakenly thought that those low doses did not need further tapering. Within 2 weeks I was developing extreme anxiety and concurrently drowsiness. I increased dosage a couple times, without results, throughout May and June. By June 30 I was feeling good again , but back on 40mgViibryd/5mgAbilify. On August 11, I reduced Viibryd from 40mg to 30mg, still on Abilify5mg. I feel great. I am planning to do monthly tapers if all goes well, although I realize now that my tapers are higher than you would recommend. My main concern is when to start to taper off the Abilify. Your links suggest that I should taper completely off of the Viibryd first, because the Abilify is more calming - is that correct?

Link to comment
  • Moderator Emeritus
2 minutes ago, WinterMermaid said:

 

I was doing fine at 10mgViibryd/2.5mgAbilify from January to April of 2019. In April I stopped taking both - I obviously mistakenly thought that those low doses did not need further tapering. Within 2 weeks I was developing extreme anxiety and concurrently drowsiness. I increased dosage a couple times, without results, throughout May and June. By June 30 I was feeling good again , but back on 40mgViibryd/5mgAbilify. On August 11, I reduced Viibryd from 40mg to 30mg, still on Abilify5mg. I feel great.    

 

 

Because of all the dose changes you have made since the beginning of this year, and making a 25% reduction of Viibryd about 8 days ago, it would probably be best to stay on the doses you currently taking for at least 2 months.  Even though you are feeling good, withdrawal symptoms can be delayed.  It is better to start from a nice stable foundation than to start tapering again too soon.  When you do resume tapering, it might be a good idea to make a test reduction of 5% instead of 10%.

 

If you find that as your dose of Viibryd gets lower you start to feel too sedated, you might consider reducing the Abilify for a while before resuming the Viibryd taper.

 

You will need to listen to your body/symptoms.  It's a good idea to keep a daily log so that you can assess your symptoms.  There are some symptoms checklists here, both computer and printable:  Dr Joseph Glenmullen's Withdrawal Symptoms

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Thanks, ChessieCat, your response is very helpful. I will try to go SLOW this time. Although I am, of course, ready to be DONE, I don't want to go through the setback that I had this spring/summer.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy